Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have olivish skin. Noticed discoloration below nipple. Any ideas?

Answered by
Dr.
Dr. Rohit Batra

Dermatologist

Practicing since :2003

Answered : 304 Questions

default
Posted on Sat, 5 Jan 2013 in Skin Hair and Nails
Question: I have olivish skin that tans easy. I travel to XXXXXXX destinations a fair amount. Lately I have noticed two nearly perfect circles about 4cm across. they are each located about 10cm below the nipple and slightly closer to the center line of my chest.

Any ideas?
doctor
Answered by Dr. Rohit Batra 29 hours later
Dear Friend,
Thanks for your query and sorry for the delay in replying. Just a busy schedule.
The discolouration can be Tinea versicolor (TV) or a light eruption due to excessive sun exposure. Light eruptions are usually itchy hence possibility of TV is more. Multiple discoloured patches can occur in front and back of chest especially in persons working in excessive heat. A short course of oral and topical anti fungal is required to cure.
Get this prescribed from the local GP/Dermatologist. I am happy to take further queries.
Regards
Dr Rohit Batra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rohit Batra 4 hours later
It is not itchy. But if I look online for photos of TV there is non that look like mine. Also the perfect circle I find interesting.

Have you seen this type of coloring and shape before?

Also how do you get TV?
doctor
Answered by Dr. Rohit Batra 4 hours later
Dear,

Thanks for the follow up.

TV is a fungal infection which occurs due to sweat and heat. It can present in any shape and various colours ranging from black to white.

Other rare possibilities which can similar lesions are Lichen simplex atrophicans, post inflammatory hypopigmentation, etc. But TV seems to be the closest possibility.

Hope this answers your query. Let me know if you have other enquiries.

Regards
Dr Rohit Batra

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Tinea versicolor

doctor1 MD

Hi, my boyfriend has been struggling with tinea versicolor pretty much all over the top half of his body. They are clustered reddish/brown patches that he gets every spring/summer. He went to the doctors a few years ago and they told him it was a fungus and provided him with antibiotics. Since we already know what the skin condition is, is there another remedy or medication we can buy without a prescription to get the fungus patches to go away? And also what can he use to keep them from coming back? Thank so much!

doctor1 MD

I believe I have tinea versicolor. I am trying to treat it. Anyways, I noticed that I have developed small dark brown spots about the size of an eraser overnight. They are on my back and possibly my arms. Just a few. I am 28 male. Are these just moles developing?

doctor1 MD

I m suffering from tinea versicolor , Please suggest me teblet , cream available in XXXXXXX or sugest salts if possible

doctor1 MD

My son is 2 months 19 days old, I have spotted white patches on his leg and back of thigh, I'm worried as it seems the patches are increasing

doctor1 MD

Hi, i need an opinion. I am on treatment for tinea versicolor , i have it on my back. It can spread on my chest even if i am under treatment?

doctor1 MD

Hey i think i have tinea versicolor, i went to a doctor and he thought i have a iron deficiency, i have been taking iron , vitamin a tablets, but the red sports dont seem to go,i have 1 dot with a radius of 4mm around my thumb, another one near my middle finger, on my left hand i have a 1 cm radius near my pointer finger, and i got a 3 cm radius of a red spot on my crease of my arm, i also have some itching on my neck, where i am starting to grow hair, **im 15 year old

doctor1 MD

Can weed lead to Tinea Versicolor? I've been smoking weed for sometime now. Before when I got high I used to have similar problems to the ones I read about on this site. over the past year I started to get really sick to the point where my family sent for me to get medical treatment. I am currently back in my hometown and I've been diagnosed with HIV +. I've been taking treatment for about a little over six months now. When I first started treatment I didn't have any severe side effects. Its now six months later and I'm in much better health. Since I noticed my health getting better I started back smoking. That would be around January of this year. The paper that I smoke in is a brown paper as oppose to the white one that I used to smoke in. Shortly after the year started I realized I started itching and now I have a mild case of what I know it to be called "Tinea Versicolor." I was wondering if this could be from smoking weed or from smoking it in the brown paper. I've never had this problem before. I think it could either be a side effect of my medication, the difference in weed or the difference in the paper that I roll the weed in. These three things are the only different things my body has come into contact with since I moved back home. I really enjoy smoking (I smoke about one or two joints a day) but I'm wondering if this could be the cause of my newfound Tinea Versicolor? my doctor has prescribed a shampoo for me to use for only 3 consecutive days. I'm very self conscious and I would like my skin to clear up soon- do you think weed is the cause of this? Based on my research is does not have weed or smoking as a cause. Would smoking weed cancel out my treatment? (that is the pills i'm taking) I read that it could stem from a weakened immune system or imbalances in my hormones. I'm a bit confused since I've been taking treatment for about 6 months now I would like to think that my immune system is stronger instead of weaker.....please advise me